Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 204, NWS Raleigh, NC

July 6, 2012Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 6, 2012, 5:35 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 5:35 PM EDT (21:35 UTC)
Expired
Jul 6, 2012, 6:08 PM EDT
In force
33 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS52 KRAH 062135
SVRRAH
NCC101-183-062230-
/O.NEW.KRAH.SV.W.0204.120706T2135Z-120706T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WENDELL...OR 13 MILES EAST OF RALEIGH...
  MOVING SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WENDELL...
  EMIT...
  FLOWERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3583 7826 3575 7824 3576 7822 3573 7820
      3573 7819 3571 7816 3562 7813 3559 7810
      3547 7860 3579 7868 3588 7829
TIME...MOT...LOC 2135Z 329DEG 14KT 3578 7840

$$

KRR
1 follow-up statement
001 
WWUS52 KRAH 062208
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT FRI JUL 6 2012

NCC101-183-062218-
/O.CAN.KRAH.SV.W.0204.000000T0000Z-120706T2230Z/
WAKE NC-JOHNSTON NC-
608 PM EDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON AND
SOUTHEASTERN WAKE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3583 7826 3575 7824 3576 7822 3573 7820
      3573 7819 3571 7816 3562 7813 3559 7810
      3547 7860 3579 7868 3588 7829
TIME...MOT...LOC 2208Z 329DEG 14KT 3567 7832

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:42 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 6, 2:42 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT FRI JUL 6 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO EXTEND EAST INTO THE
CAROLINAS OVER THE WEEKEND...RESULTING IN PERSISTENT HOT CONDITIONS.
THE UPPER LEVEL HIGH WEAKENS OVER MUCH OF THE EASTERN UNITED STATES
EARLY NEXT WEEK. A SURFACE FRONT WEAKENS AND STALLS IN VICINITY OF
THE CAROLINAS...MAKING FOR COOLER BUT UNSETTLED WEATHER NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM FRIDAY...

THE UPPER-LEVEL SHEAR AXIS CONTINUES TO SETTLE SOUTH ON WATER
VAPOR IMAGERY...LOCATED AS OF THIS WRITING JUST NORTH OF THE
VIRGINIA BORDER WITH NORTH CAROLINA. ISOLATED SHOWERS HAVE
DEVELOPED ALONG THE SHEAR AXIS...AS MIXED LAYER CAPE HAS INCREASED
ON THE SPC MESOANALYSIS TO NEAR 1000J/KG ALONG MUCH OF THE
BORDER...AND TO NEAR 2000J/KG OR GREATER NEAR A SURFACE TROUGH
OVER THE NORTHEAST PART OF THE STATE INTO SOUTHEAST VIRGINIA. MSAS
AND THE SPC MESOANALYSIS SHOWS THE GREATER MOISTURE AND
INSTABILITY OVER THE NORTHEAST PART OF THE STATE IN THE VICINITY
OF THE TROUGH...AND WHILE SOME SHORT-TERM MESOSCALE MODELS LEAVE
CENTRAL NORTH CAROLINA DRY...GIVEN THE INSTABILITY...THE SURFACE
TROUGH...AND THE SHEAR AXIS ALOFT...WILL CONTINUE WITH WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
ALONG THE VIRGINIA BORDER AND NORTH OF U.S. 64 LATE THIS AFTERNOON
AND EARLY THIS EVENING...GRADUALLY SHIFTING AND DIMINISHING NORTH-
TO-SOUTH DURING THE EVENING AS THE SHEAR AXIS AND ANY LIFT
ASSOCIATED WITH IT MOVES SOUTH. BOTH THE NAM AND THE GFS SHIFT
THIS SHEAR AXIS SOUTH OF THE STATE BY AROUND 06Z. THE RAP IS ONE
SHORT-TERM MODEL THAT PORTRAYS A SCENARIO AS WILL BE FORECAST...WITH
THE LEAST CHANCES LATE THIS AFTERNOON AND VERY EARLY THIS EVENING
OVER THE SOUTHWEST PIEDMONT. GIVEN THAT THE DOWNDRAFT CAPE IS ON
THE ORDER OF 1000J/KG...AN ISOLATED DAMAGING WIND THREAT IS
POSSIBLE IF A STORM CAN DEVELOP AND GET STRONG ENOUGH. IN FACT...
CUMULUS WAS FINALLY STARTING TO DEVELOP ON VISIBLE IMAGERY OVER
PARTS OF SOUTHEAST VIRGINIA AS WELL.

OVERNIGHT...ANY LINGERING SHOWERS SHOULD DIMINISH AS THE SHEAR
AXIS MOVES SOUTH AND SUBSIDENCE INCREASES...LIKELY LAST AROUND
THE SOUTH CAROLINA BORDER BY AROUND MIDNIGHT. OVERNIGHT LOW
TEMPERATURES SHOULD FALL TO 70 TO 75 IN MOST LOCATIONS. WARMEST
WILL LIKELY BE AROUND KMEB AND KFAY...WITH LOWS SOLIDLY NEAR 75.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 240 PM FRIDAY...

THE HEAT ADVISORY CONTINUES FOR SATURDAY...WITH THE CONSENSUS OF
1000-850MB THICKNESSES FROM THE NAM AND GFS GENERALLY SUPPORTIVE
OF THE WARMER MOS GUIDANCE VALUES FOR HIGHS. USING A BLEND OF DEW
POINTS FROM THE GFS...NAM...AND LATEST VERSIONS OF THE SREF AND
ECMWF...AND TRYING TO IGNORE EXTREMES...MAXIMUM APPARENT
TEMPERATURES FOR SATURDAY AFTERNOON END UP BEING FORECAST FROM
104 OR 105 TO AS HIGH AS 109 IN MOST AREAS EAST AND SOUTH OF THE
IMMEDIATE TRIAD. DEPENDING ON HOW FAST THE TEMPERATURE WARMS
BEFORE SOME MODEST MIXING OF DEW POINTS OCCUR...IT IS POSSIBLE
THAT FOR AN HOUR OR SO HEAT INDICES COULD REACH 110 MAINLY TOWARD
KMEB AND KFAY. COORDINATED WITH KILM...AND FOR THIS ISSUANCE WILL
CONTINUE WITH THE HEAT ADVISORY...EXPANDING IT WEST TO INCLUDE
RANDOLPH AND ALAMANCE COUNTIES IN COORDINATION WITH KRNK...AND
ALSO WHERE THE CURRENTLY FORECAST HEAT INDICES GET VERY CLOSE TO
105.

TEMPERATURES ALOFT WARM A LITTLE ON BOTH GFS AND NAM BUFR SOUNDINGS...
WITH LITTLE MOISTURE ALOFT AND A MID-LEVEL CAP THAT WILL BE DIFFICULT
TO OVERCOME. NAM DOES FORECAST A WEAK 700MB SHEAR AXIS MOVING
THROUGH SATURDAY AFTERNOON...AND THE BUFR SOUNDINGS ESPECIALLY
TOWARD KFAY AND KRWI SATURDAY AFTERNOON SHOW A MORE MODEST CAP.
1000-500MB LAPSE RATES ARE ONLY AROUND 6.5C/KM...WITH SOME
DIMINISHING MOISTURE IN TERMS OF PRECIPITABLE WATER FROM THE NORTH...
TO AT OR BELOW 1.5 INCHES ESPECIALLY TOWARD THE VIRGINIA BORDER
WHICH LEAVES PART OF CENTRAL NORTH CAROLINA NORTH OF U.S. 64
ACTUALLY AT OR MAYBE JUST A TOUCH BELOW NORMAL FOR JULY. UNDER
EXPANDING HIGH PRESSURE ALOFT...IT WILL PROBABLY BE DIFFICULT TO
GENERATE DEEP CONVECTION...BUT IN A HOT AIR MASS WITH AT LEAST
SOME MOISTURE...BETTER SOUTHEAST...WILL CONTINUE WITH THE SLIGHT
CHANCE OF A LATE AFTERNOON SHOWER OR STORM. IF ONE WOULD OCCUR...
LIKELY THE BEST CHANCE WILL BE EAST OF A LINE FROM KMEB TO KRWI.
ANY DEEP CONVECTION DIMINISHES DIURNALLY...AND TEMPERATURES WILL
BE SLOW TO FALL...WITH LOWS OVERNIGHT IN THE MID 70S AS A RULE
ACROSS CENTRAL NORTH CAROLINA. LOWS SHOULD BE WARMER...IN PART...
DUE TO A GRADUALLY INCREASING SURFACE GRADIENT AS THE FRONT
CURRENTLY WELL TO OUR NORTH STARTS ITS SLOW PUSH SOUTH. - DJF

SUNDAY WILL SEE THE PATTERN BEGINNING TO SHIFT WITH THE MID LEVEL
RIDGE CENTERED OVER THE CAROLINAS BEGINNING TO SHIFT EASTWARD AS THE
LONGWAVE TROUGH OVER NE NOAM BEGINS TO DEEPEN. AT THE SURFACE...A
COLD FRONT WILL GRADUALLY DRIFT SOUTH ACROSS THE OHIO RIVER VALLEY
AND NORTHERN MID ATLANTIC REGION. ACROSS OUR AREA...SUBTLE CHANGES
WITH REGARD TO THE SFC PRESSURE PATTERN AND THERMODYNAMIC PROFILE...
NOTED SUBTLE WARMING AT 850 MB AND LOLEV THICKNESS INCREASE OF ABOUT
10M SUGGEST HIGHS ONCE AGAIN AROUND 100 WITH HEAT ADVISORY
CONDITIONS LIKELY. BASED ON WARMING AND AN UPTICK IN MOISTURE AHEAD
OF THE FRONT...WE CANNOT RULE OUT THE POSSIBILITY OF THE HEAT
INDEX REACHING 110+ AT SEVERAL LOCATIONS (ESP ACROSS OUR EASTERN
ZONES)...SO EXCESSIVE HEAT WATCHES/WARNINGS MAY BE NEEDED. THIS
WILL BE THE LAST HOT DAY IN THIS STRING OF ABOVE NORMAL
TEMPERATURE DAYS. AS FOR PRECIP POTENTIAL...FORECAST SOUNDINGS
SHOW SLIGHTLY MORE UNSTABLE ENVIRONMENT COMPARED TO SATURDAY...
WITH THE MID LEVELS COOLING ABOUT 2C AND AFOREMENTIONED LOW LEVEL
WARMING. NOTED FAIRLY WEAK SHEAR WITH THE MID LEVEL RIDGE AXIS
SLOWLY DEPARTING...THUS ISOLATED TO SCATTERED MAINLY PULSE- TYPE
TSTMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.

SUNDAY NIGHT THE COLD FRONT ACROSS THE NORTHERN MID ATLANTIC WILL
CONTINUE TO SLOWLY DRIFT SOUTH TOWARD OUR AREA AS THE LONGWAVE
TROUGH TO OUR NORTH CONTINUES TO DEEPEN. WILL KEEP CHANCE POPS GOING
OVERNIGHT WITH BEST CHANCE ACROSS OUR NORTHERN HALF GIVEN CLOSER
PROXIMITY TO THE FRONT. LOWS SUNDAY NIGHT REMAINING WARM AHEAD OF
THE FRONT (LOW-MID 70S). - NMP

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 240 PM FRIDAY...

MODELS CONTINUE TO SHOW THE PATTERN CHANGE THAT WE HAVE BEEN
ADVERTISING IN THE FORM OF A LONGWAVE TROUGH DEEPENING OVER THE
EAST THROUGH WEDNESDAY...WHICH IN TURN STALLS A COLD FRONT ACROSS
THE CAROLINAS DURING THIS TIME. THERE ARE MODEL DIFFERENCES WITH
REGARD TO THE RESULTANT SENSIBLE WEATHER IMPACTS...WITH THE GFS
MOVING SEVERAL LOW PRESSURE WAVES NORTHEAST ALONG THE FRONT AND
THE DEEPEST MOISTURE AND BEST CHANCE FOR RAIN ACROSS OUR NORTHERN
ZONES AND NORTHWARD...WHILE THE ECMWF KEEPS THE FRONT CLOSER TO
THE COAST AND DEEPER MOISTURE AND BEST CHANCE FOR RAIN ACROSS MOST
OF OUR CWA. GIVEN THE FAIR AMOUNT OF SPREAD AMONG BOTH THE GFS AND
ECMWF ENSEMBLE MEMBERS DURING THIS TIME...WILL HOLD OFF PROVIDING
FINE DETAILS...BUT RATHER HIGHLIGHT THE LIKELIHOOD FOR COOLER
NEAR-SEASONABLE TEMPS AND THE GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY. SINCE THE ENHANCED JET FEATURES AND
DYNAMICS ARE FORECAST BY THE MODELS TO REMAIN TO OUR NORTH AND
WEST... HAZARDS RELATED TO SHOWERS AND THUNDERSTORMS DURING THIS
TIME MAY BE MORE IN THE WAY OF FLASH FLOOD POTENTIAL RATHER THAN
WIND/HAIL POTENTIAL...BUT THIS CAN CHANGE TOO SO BE SURE TO CHECK
BACK.

FOR THE LATTER HALF OF THE WEEK...THE LONGWAVE TROUGH WILL BEGIN TO
LIFT NEWD WHILE LEAVING A WEAKNESS OVER THE OH AND MS RIVER
VALLEYS. MEANWHILE THE RIDGE OVER THE WESTERN ATLANTIC WILL BEGIN
TO BUILD WESTWARD...HELPING TO INCREASE SOUTHERLY FLOW AND
MOISTURE TRANSPORT ACROSS OUR AREA. AS SUCH...POTENTIALLY WET
CONDITIONS MAY CONTINUE RIGHT THROUGH THE END OF THE WEEK.

ALTHOUGH MONDAY MAY STILL SEE HIGHS IN THE LOW 90S JUST AHEAD OF THE
FRONT...FOR THE REST OF THE WEEK HIGH TEMPS WILL REMAIN SLIGHTLY
BELOW NORMAL (MID-UPPER 80) WHILE CLOUDS AND PRECIP WILL LIKELY KEEP
LOW TEMPS NEAR OR PERHAPS SLIGHTLY ABOVE NORMAL (AROUND 70).

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 240 PM FRIDAY...

OVERALL...VFR CONDITIONS ARE EXPECTED ACROSS CENTRAL NORTH
CAROLINA. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
THIS EVENING...AND THESE FIRST SHOULD OCCUR TO THE NORTH AND EAST
OF THE TRIANGLE...GRADUALLY SHIFTING SOUTH DURING THE EVENING
THROUGH MIDNIGHT. DIFFICULT TO NOTE THE TIMING OF THESE IN THE
TAFS...AND HAVE NOTED SOME VCSH IN THE FORECAST FOR KRDU...KRWI...
AND KFAY...ENDING LAST AT KFAY AROUND 04Z. IT IS POSSIBLE THAT
THERE WILL BE SOME LOCAL MVFR CONDITIONS IN LIGHT FOG OR HAZE LATE
TONIGHT...BUT AGAIN...THE CONFIDENCE IS TOO LOW TO INCORPORATE IN
THE 18Z VALID TAF.

VFR CONDITIONS OUTSIDE OF ANY ISOLATED OR WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS...AND ANY LATE NIGHT OR MORNING LIGHT FOG OR
HAZE...CONTINUE SATURDAY AFTERNOON THROUGH SUNDAY. AS A COLD FRONT
APPROACHES CENTRAL NORTH CAROLINA MONDAY AND WEAKENS WHILE
LINGERING IN VICINITY OF THE AREA...A BETTER CHANCE OF ADVERSE
AVIATION CONDITIONS DEVELOPS. ANTICIPATE SCATTERED TO AT TIMES
NUMEROUS SHOWERS AND THUNDERSTORMS...AND PERIODS OF BELOW MVFR
CEILINGS AND VISIBILITIES AS A RESULT.

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET.

RALEIGH-DURHAM...      GREENSBORO...

07/06   102    1999       100    1977
07/07   102    2010       101    1977
07/08   103    1977       102    1977

FAYETTEVILLE...
07/06    99    1990
07/07   103    2010
07/08   102    1977

IF WE REACH OR EXCEED 100 DEGREES AT THE RALEIGH-DURHAM AIRPORT EACH
DAY THROUGH SUNDAY...INCLUDING TODAY...WE WILL HAVE SET A NEW
RECORD FOR THE NUMBER OF CONSECUTIVE 100+ DEGREE DAYS (6 DAYS).
THE EXISTING RDU RECORD IS 5 DAYS...SET ON JULY 20-24 IN 2011. THE
HIGH WAS 94 AT KRDU THIS PAST MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011-
025>028-040>043-074>078-083>086-088-089.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR NCZ007>011-
024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF/NMP
LONG TERM...NMP
AVIATION...DJF
CLIMATE...RAH
Hazardous weather outlook, Jul 6, 3:37 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT FRI JUL 6 2012

NCZ008>011-025>028-040>043-074>078-083>086-088-089-071945-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
337 PM EDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...SCATTERED THUNDERSTORMS WILL OCCUR AT LEAST THROUGH
EARLY EVENING. ISOLATED STORMS MAY BECOME SEVERE...WITH A MAIN
THREAT OF DAMAGING WIND GUSTS. THE BEST CHANCE FOR ANY ISOLATED
SEVERE THUNDERSTORMS WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT MAY ALSO OCCUR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. THE REPORTS
ARE APPRECIATED.

NCZ007-023-024-039-073-071945-
PERSON-ALAMANCE-ORANGE-RANDOLPH-STANLY-
337 PM EDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR AT LEAST THROUGH EARLY EVENING.
ISOLATED STORMS MAY BECOME SEVERE...WITH A MAIN THREAT OF DAMAGING
WIND GUSTS. THE BEST CHANCE FOR ANY ISOLATED SEVERE THUNDERSTORMS
WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT MAY ALSO OCCUR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. THE REPORTS
ARE APPRECIATED.

NCZ021-022-038-071945-
FORSYTH-GUILFORD-DAVIDSON-
337 PM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR AT LEAST THROUGH EARLY EVENING.
ISOLATED STORMS MAY BECOME SEVERE...WITH A MAIN THREAT OF
DAMAGING WIND GUSTS. THE BEST CHANCE FOR ANY ISOLATED SEVERE
STORMS WILL BE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EXCESSIVE HEAT IS POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. THE REPORTS
ARE APPRECIATED.

DJF

In the hours before

Special weather statement, Jul 6, 3:51 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT FRI JUL 6 2012

NCZ008>011-025>027-041-062045-
DURHAM-FRANKLIN-GRANVILLE-HALIFAX-NASH-VANCE-WAKE-WARREN-
351 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
NASH...WARREN...WAKE...VANCE...HALIFAX...GRANVILLE...FRANKLIN AND
DURHAM COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ARCOLA
TO GORMAN...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
WARRENTON TO 7 MILES SOUTHWEST OF CREEDMOOR...DRIFTING SLOWLY SOUTH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CREEDMOOR...FALLS
LAKE...FRANKLINTON AND...KITTRELL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

IF ON OR NEAR FALLS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3614 7782 3592 7891 3618 7887 3639 7793
TIME...MOT...LOC 1949Z 010DEG 3KT 3632 7808 3606 7879

WSS
Special weather statement, Jul 6, 3:54 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT FRI JUL 6 2012

NCZ039-040-062045-
CHATHAM-RANDOLPH-
354 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH AND CHATHAM
COUNTIES THROUGH 445 PM EDT...

AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILER CITY...MOVING WEST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HASTY... COLERIDGE...
RAMSEUR... FRANKLINVILLE... BYNUM... AND SEAGROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 386.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3592 7993 3590 7956 3584 7954 3585 7924
      3588 7925 3586 7904 3563 7908 3562 7915
      3558 7920 3556 7920 3557 7924 3553 7926
      3555 7930 3552 7936 3551 7994
TIME...MOT...LOC 1952Z 071DEG 14KT 3572 7946

10
Special weather statement, Jul 6, 4:34 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI JUL 6 2012

NCZ026-027-062130-
FRANKLIN-NASH-
434 PM EDT FRI JUL 6 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN NASH AND EASTERN
FRANKLIN COUNTIES THROUGH 530 PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTALIA...OR ABOUT 10 MILES NORTHWEST OF NASHVILLE...MOVING
SOUTHWEST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SPRING HOPE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3609 7794 3578 7806 3586 7828 3590 7831
      3589 7832 3591 7835 3617 7814
TIME...MOT...LOC 2034Z 025DEG 6KT 3605 7809

WSS
Special weather statement, Jul 6, 4:47 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT FRI JUL 6 2012

NCZ021>024-038>040-062145-
ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-ORANGE-RANDOLPH-
447 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...ORANGE...
GUILFORD...FORSYTH...DAVIDSON...CHATHAM AND ALAMANCE COUNTIES THROUGH
545 PM EDT...

AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHAPEL HILL...SNOW CAMP...AND CLEMMONS...MOVING SOUTHWEST.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FEARRINGTON...JORDAN
LAKE...BYNUM...PITTSBORO...STALEY...SILER CITY...AND ARCADIA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 170.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 79 AND 84.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 386.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3617 8044 3615 7953 3625 7953 3624 7895
      3586 7902 3586 7891 3562 7899 3558 7892
      3553 7897 3563 7912 3556 7920 3552 7936
      3550 8018 3572 8033 3573 8045 3584 8048
      3585 8039 3590 8038 3589 8037 3611 8051
TIME...MOT...LOC 2044Z 042DEG 14KT 3586 7905

10
Special weather statement, Jul 6, 4:52 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT FRI JUL 6 2012

NCZ007>011-024>028-040-041-043-062145-
CHATHAM-DURHAM-EDGECOMBE-FRANKLIN-GRANVILLE-HALIFAX-NASH-ORANGE-
PERSON-VANCE-WAKE-WARREN-WILSON-
452 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN THROUGH 545 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AIRLIE TO CARPENTER...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTHEAST OF WARRENTON TO 8 MILES NORTHWEST OF
CARY...MOVING SLOWLU SOUTH SOUTHWEST. THE GUSTY WINDS WILL OCCUR AS
MUCH AS 10 MILES AWAY FROM THE STROMS. A FEW OF THE STRONGER STORMS
WERE OCCURRING JUST SOUTHWEST OF RDU AIRPORT...SOUTH OF
LITTLETON...AND OVER CENTRAL GRANVILLE COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3651 7788 3649 7772 3638 7754 3635 7758
      3631 7756 3633 7746 3624 7737 3622 7738
      3616 7726 3609 7727 3600 7740 3587 7734
      3582 7735 3580 7743 3581 7827 3578 7900
      3590 7925 3622 7925 3655 7807 3655 7790
TIME...MOT...LOC 2048Z 289DEG 5KT 3629 7789 3585 7891

WSS
Local storm report, Jul 6, 5:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             3 S CARPENTER           35.78N  78.87W
07/06/2012  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1200572

SHARP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:03 PM EDTSpecial Weather StatementRAHHoke57 min
Jul 5, 8:54 PM EDTSpecial Weather StatementRAHScotland66 min
Jul 6, 4:07 AM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Durham, Edgecombe and 22 more40 hr
Jul 6, 3:51 PM EDTSpecial Weather StatementRAHDurham, Franklin54 min
Jul 6, 3:54 PM EDTSpecial Weather StatementRAHChatham, Randolph51 min
Jul 6, 4:24 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake36 min
Jul 6, 4:34 PM EDTSpecial Weather StatementRAHNash56 min
Jul 6, 4:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Orange and 1 more58 min
Jul 6, 4:48 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash37 min
Jul 6, 4:52 PM EDTSpecial Weather StatementRAHDurham, Edgecombe, Franklin, Granville, Halifax, Nash and 3 more53 min
Jul 6, 4:57 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake48 min
Jul 6, 5:02 PM EDTSevere Thunderstorm WarningRAHWake58 min
Jul 6, 5:11 PM EDTSevere Thunderstorm WarningRAHHalifax, Nash, Wilson49 min
Jul 6, 5:18 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake42 min
Jul 6, 5:21 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange, Wake2 hr
Jul 6, 5:33 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford117 min
Jul 6, 5:52 PM EDTSpecial Weather StatementRAHGuilford, Randolph53 min
Jul 6, 6:06 PM EDTSpecial Weather StatementRAHDurham, Orange54 min
Jul 6, 6:46 PM EDTSpecial Weather StatementRAHEdgecombe59 min
Jul 6, 7:01 PM EDTSpecial Weather StatementRAHStanly59 min
Jul 6, 7:19 PM EDTSpecial Weather StatementRAHOrange56 min
Jul 6, 7:43 PM EDTAreal Flood AdvisoryRAHStanly42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.